Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 101, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 5, 2014, 11:43 PM CDT for Craig County, Nowata County, Oklahoma. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2014, 11:43 PM CDT (04:43 UTC)
- Expired
- Jun 6, 2014, 12:30 AM CDT
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Craig County, OK, Nowata County, OK
The radar
The Tulsa radar (KINX), 73 km from the middle of the area, began a volume at 04:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 11:56 PM CDT | HAIL 2.5 | 7 Ne Nowata, OK | REPORTED IN CHILDERS AREA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 9:36 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1089 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
515
WUUS54 KTSA 060443
SVRTSA
OKC035-105-060530-
/O.NEW.KTSA.SV.W.0101.140606T0443Z-140606T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1143 PM CDT THU JUN 5 2014
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL CRAIG COUNTY IN NORTHEAST OKLAHOMA...
CENTRAL NOWATA COUNTY IN NORTHEAST OKLAHOMA...
* UNTIL 1230 AM CDT
* AT 1141 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DELAWARE...
AND MOVING EAST AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...LENAPAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3695 9537 3668 9537 3673 9575 3686 9575
TIME...MOT...LOC 0444Z 254DEG 20KT 3677 9563
HAIL...1.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 9:39 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 5, 9:39 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 939 PM CDT THU JUN 5 2014 ...UPDATE... .DISCUSSION... THUNDERSTORMS CONTINUE TO SLOWLY INCREASE IN INTENSITY AND COVERAGE ALONG AND N OF A STATIONARY FRONT DRAPED ACROSS NE OK/NW AR. HAVE BUMPED UP POPS SOME THE REMAINDER OF THE EVENING IN THIS REGION. HRRR CONSISTENT IN BRINGING ANOTHER THUNDERSTORM COMPLEX INTO ERN OK AFTER MIDNIGHT...WITH ACTIVITY REACHING WRN AR AFTER 4 AM. && .PRELIMINARY POINT TEMPS/POPS... TUL 72 85 71 86 / 60 60 50 60 FSM 71 85 70 91 / 50 60 30 40 MLC 73 88 72 90 / 60 40 30 30 BVO 69 83 69 84 / 60 60 60 60 FYV 67 81 67 84 / 50 60 50 50 BYV 67 81 67 82 / 50 60 50 60 MKO 71 85 71 88 / 60 60 40 50 MIO 68 82 68 83 / 60 60 60 60 F10 72 87 72 89 / 60 50 40 40 HHW 73 90 72 90 / 50 30 20 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...18 LONG TERM....99
Hazardous weather outlook, Jun 5, 5:05 PM CDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
505 PM CDT THU JUN 5 2014
ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
505 PM CDT THU JUN 5 2014
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...LATE AFTERNOON THROUGH TONIGHT.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...PRIMARILY ALONG AND NORTH OF INTERSTATE 40.
ONSET...AFTER 9 PM...BEST CHANCES AFTER MIDNIGHT.
FLASH FLOOD.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER MIDNIGHT.
DISCUSSION...
AN UNSTABLE BUT CAPPED ATMOSPHERE REMAINS ACROSS THE REGION IN THE
WAKE OF THE EARLIER THUNDERSTORMS. THERE IS A CHANCE FOR SOME
REDEVELOPMENT OF STORMS DURING THE EVENING HOURS ACROSS FAR
NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS...AND THESE STORMS
WOULD HAVE A LIMITED THREAT OF SEVERE WEATHER.
BETTER CHANCES OF WIDESPREAD THUNDERSTORMS AND SEVERE WEATHER WILL
BE AFTER MIDNIGHT AS ANOTHER COMPLEX OF STORMS IS FORECAST TO ROLL
INTO THE AREA. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...ALONG WITH
RISK OF SEVERE WEATHER. DAMAGING WINDS AND ISOLATED LARGE HAIL WILL
BE THE PRIMARY SEVERE WEATHER CONCERNS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY AND SATURDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN
POTENTIAL.
SUNDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN
POTENTIAL.
EXTENDED DISCUSSION...
LARGE THUNDERSTORM COMPLEXES ARE EXPECTED TO DEVELOP FOR
THE NEXT SEVERAL DAYS ACROSS THE REGION. EACH COMPLEX WILL
CONTAIN A RISK OF SEVERE WEATHER AND HEAVY RAIN POTENTIAL.
FLOODING WILL BECOME AN INCREASING CONCERN AS REPEATED ROUNDS
OF HEAVY RAIN EFFECT THE REGION.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, Jun 5, 10:09 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1009 PM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 PM HAIL 2 W NOWATA 36.70N 95.67W
06/05/2014 E1.00 INCH NOWATA OK PUBLIC
&&
PBSLocal storm report, Jun 5, 10:38 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1038 PM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HAIL 1 S TALALA 36.52N 95.70W
06/05/2014 E1.25 INCH ROGERS OK PUBLIC
&&
PBSSpecial weather statement, Jun 5, 10:55 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1055 PM CDT THU JUN 5 2014
OKZ055-060-061-060445-
ROGERS OK-TULSA OK-WASHINGTON OK-
1055 PM CDT THU JUN 5 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1145 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN ROGERS...NORTHERN TULSA AND SOUTHERN WASHINGTON
AT 1055 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTH OF
VERA...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OOLOGAH...COLLINSVILLE...VERA AND
RAMONA.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3654 9575 3633 9563 3638 9600 3639 9600
3655 9594
TIME...MOT...LOC 0355Z 302DEG 20KT 3647 9588Local storm report, Jun 5, 11:11 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1111 PM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL 6 NW PAWNEE 36.40N 96.88W
06/05/2014 E1.25 INCH PAWNEE OK STORM CHASER
ESTIMATED WIND TO 55 MPH, FUNNEL CLOUD SPOTTED
&&
PBSSpecial weather statement, Jun 5, 11:16 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1116 PM CDT THU JUN 5 2014
OKZ060>062-060500-
MAYES OK-ROGERS OK-TULSA OK-
1116 PM CDT THU JUN 5 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL MIDNIGHT CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN MAYES...CENTRAL ROGERS AND NORTHEASTERN TULSA
AT 1116 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BUSHYHEAD TO 6 MILES NORTHWEST OF CLAREMORE TO
COLLINSVILLE...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THESE STORMS
INCLUDE...CLAREMORE...CATOOSA...VERDIGRIS...TIAWAH...FOYIL...BUSHYH
EAD...COLLINSVILLE...PRYOR AND THE ROCKLAHOMA VENUE.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3632 9519 3615 9544 3617 9577 3636 9589
3643 9574 3652 9545
TIME...MOT...LOC 0416Z 314DEG 19KT 3646 9548 3637 9568
3634 9585Special weather statement, Jun 5, 11:30 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1130 PM CDT THU JUN 5 2014
OKZ054-059-064-060515-
CREEK OK-OSAGE OK-PAWNEE OK-
1130 PM CDT THU JUN 5 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1215 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN CREEK...SOUTHWESTERN OSAGE AND PAWNEE
AT 1130 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHWEST OF PAWNEE TO 3 MILES NORTHWEST OF
HALLETT...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...OSAGE...PAWNEE...JENNINGS...
TERLTON...HALLETT...MARAMEC...BLACKBURN...SKEDEE...CLEVELAND...
WESTPORT...OILTON...SILVER CITY...QUAY AND WALNUT CREEK STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3629 9622 3600 9662 3615 9663 3615 9682
3616 9683 3624 9682 3624 9692 3633 9693
3633 9704 3650 9704
TIME...MOT...LOC 0430Z 311DEG 23KT 3641 9694 3624 9660The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 9:13 PM CDT | Special Weather Statement | TSA | Nowata, Washington | 47 min |
| Jun 5, 9:22 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers, Washington | 38 min |
| Jun 5, 9:48 PM CDT | Special Weather Statement | TSA | Osage | 42 min |
| Jun 5, 9:52 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers, Washington | 38 min |
| Jun 5, 10:07 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 38 min |
| Jun 5, 10:09 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 51 min |
| Jun 5, 10:16 PM CDT | Tornado Warning | TSA | Rogers, Tulsa, Washington | 29 min |
| Jun 5, 10:27 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 48 min |
| Jun 5, 10:38 PM CDT | Tornado Warning | TSA | Osage, Pawnee | 23 min |
| Jun 5, 10:44 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 46 min |
| Jun 5, 10:55 PM CDT | Special Weather Statement | TSA | Rogers | 50 min |
| Jun 5, 10:59 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 28 min |
| Jun 5, 11:10 PM CDT | Areal Flood Advisory | TSA | Rogers, Tulsa, Washington | 95 min |
| Jun 5, 11:16 PM CDT | Special Weather Statement | TSA | Mayes, Rogers | 44 min |
| Jun 5, 11:21 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 39 min |
| Jun 5, 11:25 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Wagoner | 50 min |
| Jun 5, 11:30 PM CDT | Special Weather Statement | TSA | Pawnee | 45 min |
| Jun 6, 12:05 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Rogers, Wagoner | 40 min |
| Jun 6, 12:07 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 53 min |
| Jun 6, 12:36 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 20 min |
| Jun 6, 1:12 AM CDT | Special Weather Statement | TSA | Pawnee | 48 min |
| Jun 6, 3:40 AM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Craig, Creek, Delaware, Haskell and 15 more | 4 days |
| Jun 6, 7:54 AM CDT | Special Weather Statement | TSA | Okfuskee | 66 min |
| Jun 6, 7:56 AM CDT | Special Weather Statement | TSA | Creek, Pawnee | 64 min |
| Jun 6, 8:35 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 55 min |
| Jun 6, 8:48 AM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 42 min |
| Jun 6, 8:56 AM CDT | Areal Flood Advisory | TSA | Okfuskee | 3 hr |
| Jun 6, 9:07 AM CDT | Special Weather Statement | TSA | Creek | 38 min |
| Jun 6, 9:20 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Tulsa, Wagoner | 40 min |
| Jun 6, 9:23 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg, Pushmataha | 67 min |
| Jun 6, 9:26 AM CDT | Special Weather Statement | TSA | Haskell | 34 min |
| Jun 6, 9:31 AM CDT | Areal Flood Advisory | TSA | Creek, McIntosh, Muskogee, Okmulgee, Tulsa, Wagoner | 119 min |
| Jun 6, 9:44 AM CDT | Severe Thunderstorm Warning | TSA | Tulsa, Wagoner | 46 min |
| Jun 6, 9:52 AM CDT | Special Weather Statement | TSA | Wagoner | 53 min |
| Jun 6, 10:07 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Rogers, Wagoner | 29 min |
| Jun 6, 10:08 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Pushmataha | 52 min |
| Jun 6, 10:17 AM CDT | Special Weather Statement | TSA | Rogers | 43 min |
| Jun 6, 10:49 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 56 min |
| Jun 6, 2:33 PM CDT | River Flood Warning | TSA | Ottawa | 46 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.